I have had a history of constipation/incomplete elimination for years. Used high fiber diet (bran, prunes, water) to manage but not100% effective. This past spring had bad episode of constipation and despite increasing bran and water I could not go without a laxitive (ducolax), which I needed to take every 7 -10 days to have a BM. After 3 weeks finally called GI doc who ordered CT and said he saw nothing as a cause and prescribed Miralax daily. He said I could use daily or as needed forever. I used for 3 monthes an dall was wonderful, but recently it is not as effective and I think I have developed an allergy to it (burning tongue and throat and systemic itching) after drinking the Mitalax solution. Has anyone had these symptoms from Miralax? I am going to stop using it, but what do I do now?
I've been taking Miralax for a long time. I think that with any of these products, I become ammune (immune) to them, they all work for awhile and then stop. Miralax always helps, but not even 50% effective anymore. I use the prescription one, not over the counter. I don't know if you're buying it over the counter but if you are, maybe you can try getting a prescription from your doctor for it. You might have gotten a bad batch? Not sure if the over the counter one is the same as the prescription one. Good luck. Nothing has ever worked for long periods of time on me, I have a twisted colon. Have you had a colonoscopy yet to see the condition of your colon?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.